Alert archive / Massachusetts / River Flood Warnings in 2008

River Flood Warning 2, NWS Boston/Norton, MA

February 13, 2008Norfolk County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this river flood warning at Feb 13, 2008, 4:32 PM EST for Norfolk County, Suffolk County, Massachusetts. It took effect at Feb 13, 2008, 6:12 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2008, 4:32 PM EST (21:32 UTC)
In effect from
Feb 13, 2008, 6:12 PM EST
Expired
Feb 13, 2008, 10:59 PM EST
In force
5 hr
Issued by
NWS Boston/Norton, MA
Flood severity
Minor

Counties Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 34 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neponset River at Norwood (NRWM3). The gauge peaked at 8.79 ft at Feb 13, 2008, 5:00 PM EST.

actionminormoderatemajor681002/1302/1402/15
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01105000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KBOX 132132
FLWBOX


BULLETIN...IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EST WED FEB 13 2008

...THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS...

  NEPONSET RIVER AT NORWOOD AFFECTING NORFOLK AND SUFFOLK COUNTIES

WIDESPREAD RAINFALL OF 1.5 TO 2 INCHES HAS OCCURRED IN THE NORWOOD
AREA. THIS HAS PROMPTED A SWIFT RISE ON THE NEPONSET RIVER. AN 
ADDITIONAL ONE HALF TO 1 INCH OF RAIN WILL FALL BETWEEN 4 AND 6
PM. AS A RESULT...THE NEPONSET RIVER AT NORWOOD IS EXPECTED TO 
EXCEED FLOOD STAGE.  

A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD 
EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED.

DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR 
CULVERTS.  SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE.


MAC021-025-140932-
/O.NEW.KBOX.FL.W.0002.080213T2312Z-080214T1348Z/
/NRWM3.1.ER.080213T2312Z.080214T0000Z.080214T0148Z.NO/
432 PM EST WED FEB 13 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON, MA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEPONSET RIVER AT NORWOOD
* FROM EARLY THIS EVENING UNTIL THURSDAY MORNING.
* AT 1 PM WEDNESDAY THE STAGE WAS...7.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST TO RAPIDLY RISE TO FLOOD STAGE EARLY THIS EVENING AND 
  REACH 9.3 FEET AROUND 7 PM. THE RIVER WILL FALL BELOW FLOOD
  STAGE BY 11 PM TONIGHT.
* AT 9.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NEPONSET 
  RIVER IN NORWOOD.

$$

NMB
2 follow-up statements
000 
WGUS81 KBOX 140357
FLSBOX


FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1055 PM EST WED FEB 13 2008



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  NEPONSET RIVER AT NORWOOD AFFECTING NORFOLK AND SUFFOLK COUNTIES

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
 
  PAWTUXET RIVER AT CRANSTON AFFECTING KENT AND PROVIDENCE COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
  SUDBURY RIVER AT SAXONVILLE AFFECTING MIDDLESEX COUNTY

  *** INSERT HYDROMET DISC/BASIS FOR ISSUANCE HERE ***

A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD 
EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED.

DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR 
CULVERTS.  SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE.



MAC021-025-140427-
/O.CAN.KBOX.FL.W.0002.000000T0000Z-080214T1348Z/
/NRWM3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1057 PM EST WED FEB 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NEPONSET RIVER AT NORWOOD.
* AT 09PM WEDNESDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 9.0 FEET.
FORECAST INFORMATION FOR
  NEPONSET RIVER AT NORWOOD
* AT 09PM WEDNESDAY THE STAGE WAS...8.3 FEET 
* NO FLOODING IS CURRENTLY FORECAST
* FLOOD STAGE IS 9.0 FEET 
* AT 9.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NEPONSET 
  RIVER IN NORWOOD.

$$

RIC003-007-141556-
/O.EXT.KBOX.FL.W.0001.000000T0000Z-080214T2300Z/
/CRAR1.1.ER.080214T0322Z.080214T0600Z.080214T1100Z.NO/
1057 PM EST WED FEB 13 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE PAWTUXET RIVER AT CRANSTON.
* FROM TONIGHT UNTIL THURSDAY EVENING.
* AT 09PM WEDNESDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND 
  CONTINUE TO RISE TO NEAR 9.5 FEET BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
THE FLOOD WARNING CONTINUES FOR 
  THE PAWTUXET RIVER AT CRANSTON
* UNTIL THURSDAY EVENING
* AT 09PM WEDNESDAY THE STAGE WAS...8.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* AT 9.5 FEET...PARKING LOTS AND ROADS ARE FLOODED IN LOW LYING AREAS
  OF WARWICK AND CRANSTON NEAR THE PAWTUXET RIVER. IMPACTED ROADS 
  INCLUDE RIVER STREET...PIONEER AVENUE...BELLOWS STREET AND VENTURI 
  AVENUE IN WARWICK.

$$

MAC017-141556-
/O.CON.KBOX.FL.W.0003.000000T0000Z-000000T0000Z/
/SAXM3.1.ER.080213T2232Z.080215T0000Z.000000T0000Z.NO/
1057 PM EST WED FEB 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE SUDBURY RIVER AT SAXONVILLE.
* AT 10PM WEDNESDAY THE STAGE WAS 10.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 10.9 FEET BY TOMORROW 
  EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
THE FLOOD WARNING CONTINUES FOR 
  THE SUDBURY RIVER AT SAXONVILLE
* UNTIL FURTHER NOTICE
* AT 10PM WEDNESDAY THE STAGE WAS...10.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 10.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 10.9 FEET BY TOMORROW 
  EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT 11.0 FEET...FLOODING WILL AFFECT PORTIONS OF SHORE ROAD AND 
  PELHAM ISLAND ROAD THROUGH WAYLAND IN THE VICINITY OF HEARDS POND.
  OTHER LOW LYING AREAS ALONG THE RIVER WILL EXPERIENCE FLOODING.

$$
000 
WGUS81 KBOX 140359 CCA
FLSBOX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1055 PM EST WED FEB 13 2008



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  NEPONSET RIVER AT NORWOOD AFFECTING NORFOLK AND SUFFOLK COUNTIES

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
 
  PAWTUXET RIVER AT CRANSTON AFFECTING KENT AND PROVIDENCE COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
  SUDBURY RIVER AT SAXONVILLE AFFECTING MIDDLESEX COUNTY
  
A FLOOD STATEMENT PROVIDING THE LATEST INFORMATION IN THIS FLOOD 
EVENT WILL BE ISSUED WITHIN THE NEXT 8 HOURS...OR EARLIER IF NEEDED.

DO NOT ALLOW CHILDREN TO PLAY NEAR SWOLLEN RIVERS...STREAMS OR 
CULVERTS.  SWIFTLY MOVING WATER CAN POSE AN IMMINENT THREAT TO LIFE.



MAC021-025-140427-
/O.CAN.KBOX.FL.W.0002.000000T0000Z-080214T1348Z/
/NRWM3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1057 PM EST WED FEB 13 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NEPONSET RIVER AT NORWOOD.
* AT 09PM WEDNESDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 9.0 FEET.
FORECAST INFORMATION FOR
  NEPONSET RIVER AT NORWOOD
* AT 09PM WEDNESDAY THE STAGE WAS...8.3 FEET 
* NO FLOODING IS CURRENTLY FORECAST
* FLOOD STAGE IS 9.0 FEET 
* AT 9.0 FEET...MINOR LOWLAND FLOODING OCCURS ALONG THE NEPONSET 
  RIVER IN NORWOOD.

$$

RIC003-007-141556-
/O.EXT.KBOX.FL.W.0001.000000T0000Z-080214T2300Z/
/CRAR1.1.ER.080214T0322Z.080214T0600Z.080214T1100Z.NO/
1057 PM EST WED FEB 13 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE PAWTUXET RIVER AT CRANSTON.
* FROM TONIGHT UNTIL THURSDAY EVENING.
* AT 09PM WEDNESDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND 
  CONTINUE TO RISE TO NEAR 9.5 FEET BY AFTER MIDNIGHT TOMORROW. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
THE FLOOD WARNING CONTINUES FOR 
  THE PAWTUXET RIVER AT CRANSTON
* UNTIL THURSDAY EVENING
* AT 09PM WEDNESDAY THE STAGE WAS...8.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* AT 9.5 FEET...PARKING LOTS AND ROADS ARE FLOODED IN LOW LYING AREAS
  OF WARWICK AND CRANSTON NEAR THE PAWTUXET RIVER. IMPACTED ROADS 
  INCLUDE RIVER STREET...PIONEER AVENUE...BELLOWS STREET AND VENTURI 
  AVENUE IN WARWICK.

$$

MAC017-141556-
/O.CON.KBOX.FL.W.0003.000000T0000Z-000000T0000Z/
/SAXM3.1.ER.080213T2232Z.080215T0000Z.000000T0000Z.NO/
1057 PM EST WED FEB 13 2008

THE FLOOD WARNING CONTINUES FOR
  THE SUDBURY RIVER AT SAXONVILLE.
* AT 10PM WEDNESDAY THE STAGE WAS 10.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 10.9 FEET BY TOMORROW 
  EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
THE FLOOD WARNING CONTINUES FOR 
  THE SUDBURY RIVER AT SAXONVILLE
* UNTIL FURTHER NOTICE
* AT 10PM WEDNESDAY THE STAGE WAS...10.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 10.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 10.9 FEET BY TOMORROW 
  EVENING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT 11.0 FEET...FLOODING WILL AFFECT PORTIONS OF SHORE ROAD AND 
  PELHAM ISLAND ROAD THROUGH WAYLAND IN THE VICINITY OF HEARDS POND.
  OTHER LOW LYING AREAS ALONG THE RIVER WILL EXPERIENCE FLOODING.

$$

STRAUSS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Feb 13, 4:27 PM EST, 5 minutes earlier.

Area forecast discussion, Feb 13, 4:27 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EST WED FEB 13 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE NE FROM CAPE COD THIS EVENING WHILE ANOTHER
LOW DEVELOPING OFF MID ATLC COAST WILL TRACK WELL SE OF NANTUCKET
THU MORNING. WEAK HIGH PRESSURE MOVES ACROSS THE REGION LATE THU AND
THU EVENING. LOW PRESSURE MOVING THROUGH THE ST LAWRENCE VALLEY WILL
SWING A COLD FRONT THROUGH NEW ENGLAND LATE FRI. MUCH COLDER AIR ON
WILL FOLLOW FRI NIGHT THROUGH SAT NIGHT AS STRONG HIGH PRESSURE
BUILDS INTO THE REGION. ANOTHER SIGNIFICANT LOW PRESSURE MAY BRING
HEAVY RAIN SUN NIGHT AND MON WHICH MAY BEGIN AS A PERIOD OF SNOW AND
ICE IN THE INTERIOR. COLDER UNSTABLE AIR MOVES IN FOR TUESDAY WITH
WEAK HIGH PRESSURE ON WEDNESDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
RECORD RAINS OCCURRED TODAY AT BDL AND BOSTON.

SKYWARN IS HERE IN THE OFFICE.

ICESTORM ..POCKEST IN THE MONADNOCKS. ZR ADVY IN MHT AREA FOR TAIL
END ICING POSSIBLE THIS EVE.

MAIN BRUNT OF THE SNOW AND ICE WAS DONE AT NOON.  COMBINED SNOW AND
ICE MADE NUMEROUS POWER OUTAGES NR I91-CT RVR VALLEY AND WEVE HEARD
OF ROOF FAILURES IN NH.

SEE HYDRO SECTION...FLSS/FFW ETC AS POSTED. FFA SHORTENED TO 9PM. BY
THEN THE BAND OF R+ IS DONE AND URBAN FLOODING IS COMPLTED. THEN WE
TURN TO RIVER FLOOD POTENTIAL AS WRITTEN IN THE FLOOD STATEMENT.

A WIND ADVISORY CONTINUES FOR NANTUCKET AND CAPE COD TODAY. 40-45 KT
GUSTS ARE POSSIBLE MAINLY LATE THIS AFTERNOON AHEAD OF THE DEVELOPING
LOW. WE SAW G46KT AT MQE 1703Z WHILE BOS WAS CALM./ THATS ABOUT 650
FT OF HUGE WIND SHEAR IN THE VCNTY OF BOS AT 17Z. UNCONFIRMED REPORT
OF WIND ADVY CRITERIA SE PYM COUNTY BUT ASOS MAXD AT 38KTS AN HOUR
AFTER THE REPORT.

AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION ALONG THE SOUTH
COAST AND ACROSS THE CAPE AND ISLANDS BETWEEN NOW AND 01Z TODAY.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM THURSDAY/...
THU MORNING... CAN SEE A NEED OF A WXA FOR SE MA AND RI BTWN 09Z-14Z
THU AS FRINGE BANDING OF THE VA CAPES LOW GRAZES SE NEW ENGLAND
WHILE STG BL CAA OCCURS. THIS COULD BE 0.1 WATER EQUIV MIXED PCPN
COMBINED SLEET/SNOW AND WITH TEMPS FALLING WELL BLO FREEZING AT
DAYBREAK /SEE NYS NOW FOR THE COLD SOURCE/. UK HAS IT WELL DEFINED AS
DOES THE OP GFS AND ACTUALLY THE GFS ENS AND SREF ENS HINT AT THIS.

THIS COULD MEAN A VERY SLOW MORNING COMMUTE VCNTY PVD-PYM-EWB.

THU AFTN...TEMP FCST MAY BE 3F TOO WARM. BLO AVG CONFIDENCE ON THE
CURRENT FCST TEMPS THU AFTN. THINK RUNNING IT 2-3F COLDER IS THE WAY
TO MOVE ON THE ENXT FCST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
SFC RIDGE QUICKLY MOVES EAST OF THE REGION THU NIGHT AS NEXT
NORTHERN STREAM CLIPPER SYSTEM MOVES TO THE ST LAWRENCE VALLEY.
ASSOCD COLD FRONT WILL SWING THROUGH THE REGION BY LATE FRI AND HAVE
FOLLOWED FASTER CONSENSUS LED GFS SOLUTION. BEST MOISTURE AND UPPER
LEVEL DYNAMICS WILL BE NORTH OF FA...BUT WE WILL KEEP SLIGHT CHC
POPS IN THE GRIDS FOR FRI/FRI EVENING BASED ON STRENGTH OF FRONT.

EXPECT GUSTY SW WINDS AHEAD OF THE FRONT ON FRI WHICH WILL PUSH
TEMPS INTO UPPER 40S IN THE COASTAL PLAIN...BUT HOLDING IN THE
UPPER 30S NW HIGHER TERRAIN.

GUSTY POST FRONTAL NW WINDS WILL DRIVE MUCH COLDER AIR INTO SNE FRI
NIGHT INTO SAT AS STRONG CAA DROPS 850 MB TEMPS TO NEAR -18.  GFS 2M
TEMPS VERY COLD LATE FRI NIGHT INTO SAT BUT PROBABLY ARE A LITTLE
OVERDONE ON THIS AIRMASS.  HOWEVER...GMOS TEMPS TOO WARM SO WE
BLENDED GFS 2M TEMPS WITH GMOS FOR FRI NIGHT MIN AND SAT MAX.
EXPECTED MINS LATE FRI NIGHT WILL RANGE FROM NEAR ZERO NW HIGHER
TERRAIN TO TEENS S COAST WITH WIND CHILLS SAT MORNING POSSIBLY
APPROACHING -15 FROM BERKSHIRES TO MONADNOCKS AND ZERO TO 5 COASTAL
PLAIN.  MAXES SAT WILL STRUGGLE INTO LOWER TEENS NW ZONES AND
PROBABLY NOT MUCH HIGHER THAN LOW 20S COASTAL PLAIN.  A PERIOD OF
GOOD RADIATIONAL COOLING LIKELY SAT NIGHT AS HIGH BUILDS OVER THE
REGION SO ANOTHER VERY COLD NIGHT EXPECTED SAT NIGHT.  WE HAVE MINS
RANGING FROM NEAR ZERO NW TO TEENS ALONG THE COAST...BUT TEMPS MAY
END UP COLDER.

MODELS ARE IN PRETTY GOOD AGREEMENT REGARDING NEXT STORM FOR SUN
NGT/MON.  PHASING OF NORTHERN AND SOUTHERN STREAM APPEARS LIKELY
RESULTING IN HIGH AMPLITUDE TROF FROM GT LAKES TO GULF COAST ON
MON.  MODELS SHOW SOME DIFFERENCES WITH TRACK AND TIMING BUT ALL
AGREE THAT LOW WILL TRACK TO THE WEST WHICH WILL RESULT IN MOST OF
THE PRECIP FALLING AS RAIN SUN NGT INTO MON.  HOWEVER...RESIDUAL
COLD AIR MAY RESULT IN A PERIOD OF SNOW AND ICE AT THE ONSET IN THE
DISTANT INTERIOR IF THE PRECIP COMES IN EARLY ENOUGH SUN NIGHT.
EXPECT RISING TEMPS OVERNIGHT SUN NGT WITH WARM SECTOR 50S POSSIBLE
ON MON IN THE COASTAL PLAIN.

THIS STORM HAS POTENTIAL TO BE ANOTHER HEAVY RAFL PRODUCER.  GEFS
SHOWING STRONG SOUTHERLY INFLOW OF +3SD COMBINED WITH +4SD PWAT
ANOMALY WHICH IS A STRONG SIGNAL FOR HEAVY RAIN.  1-2 RAFL WITH
LOCALLY HIGHER AMOUNTS SEEMS MORE THAN REASONABLE FOR THIS EVENT AND
CONFIDENCE IS ABOVE AVERAGE GIVEN GFS AND INTERNATIONAL MODELS HAVE
AGREEMENT ON THIS.

RAIN ENDS BY MON NIGHT...THEN COLDER TUE/WED WITH PTCLDY SKIES.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
TODAY...IFR/LIFR IN RAIN...OCCASIONALLY HEAVY...WITH ISOLATED THUNDER
MAINLY SOUTH COAST AND CAPE COD. LLWS ACK/HYA/PVD/BOS WITH STRONG
SOUTHERLY LOW LEVEL JET. WIND GUSTS TO 40 KT POSSIBLE AT KACK.

ICE FREE WIND SENSOR PBLMS FORCED ADDING NIL AMD TO ORH. WE WILL AMD
ORH AND ANY OTHER NIL AMDS AS TIME AND CONFIDENCE DICTATES.

TONIGHT...CIGS/VSBY IMPROVE STEADILY TO GENERALLY VFR EXCPT IFR CIGS
ACK REGION. THEN CONDS AT PVD HYA AND ACK MAY DETEIORATE FOR A FEW
HOURS TO IFR OR LIFR IN MXD PCPN...POSSIBLY BRIEFLY HEAVY FOR AN HOUR
OR SO AROUND SUNRISE AS CSI INDICATED IN SOME OF OUR GUIDANCE.

THU...VFR NW AND BECOMING VFR SE. PLS SEE TAFS FOR DETAILS.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
VFR THU NIGHT THROUGH SUN.  LOW PROB OF BRIEF MVFR FRI AFTN AND FRI
EVENING IF ANY RA/SNOW SHOWERS DEVELOP.  GUSTY PREFRONTAL SW WINDS
EXPECTED FRI FOLLOWED BY GUSTY NW WINDS FRI NIGHT.

CONDITIONS LIKELY LOWERING TO IFR SUN NGT AND MON WITH HEAVY RAIN
POSSIBLE POSSIBLY STARTING AS SNOW/ICE IN THE INTERIOR SUN NIGHT.

&&

.MARINE...
MARGINAL SLY GALE NOW VCNTY CAPE COD. GETTER CHANCE NLY GALE THU
MORNING S AND E OF CAPE COD. ELSEWHERE SCA AT TIMES THRU THU.

OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
DIMINISHING WINDS THU NIGHT...THEN INCREASING PRE FRONTAL SW FLOW
FRI FOLLWED BY NEAR GALE FORCE POST FRONTAL NW FLOW FRI NIGHT AND
AREAS OF FREEZING SPRAY.  NW WINDS GRADUALLY DIMINISH SAT WITH
GENERALLY LIGHT WINDS SAT NIGHT.  SOUTHERLY GALES POSSIBLE SUN NGT
AND MON AS NEXT STRONG LOW TRACKS TO THE WEST.  GFS VERY STRONG WITH
LLJ...BUT IT IS STILL EARLY ON THIS.

&&

.HYDROLOGY...
UPDATED 10 AM WED

PLS SEE ON GOING STMTS AND WARNINGS FOR LATEST INFO.

FLOOD WATCH REMAINS POSTED FROM NORTHERN CT AND RI INTO S CENTRAL AND
EASTERN MA AND PART OF SW NH INTO THU MORNING.

HEAVIEST RAINFALL WAS CENTERED OVER CT VALLEY REGION LATE THIS
MORNING AND NAM/RUC HAVE A GOOD HANDLE ON IT. BOTH MODELS SHIFT THIS
AXIS INTO RI AND EASTERN MA THIS AFTERNOON...WHERE WE WILL ALSO HAVE
SOME RUNOFF CONTRIBUTION FROM SNOW MELT DUE TO TEMPERATURES WELL UP
INTO 40S AND EVEN LOWER 50S. COLDER AIR IS EXPECTED TO REMAIN IN
PLACE ACROSS INTERIOR WHICH WILL LIMIT SNOW MELT.

RAINFALL TOTALS OF 1.5 TO 2.5 INCHES ARE EXPECTED BY EARLY TONIGHT.

IN ADDITION TO SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING...WE ARE
ALSO CONCERNED ABOUT MINOR FLOODING ON SEVERAL SMALLER RIVERS IN
PARTS OF RI AND EASTERN MA.

BASED UPON COORDINATION WITH NERFC...WE ARE WATCHING THE FOLLOWING
FORECAST POINTS WHICH MAY GO INTO MINOR FLOOD EITHER TONIGHT OR
EARLY THU MORNING:

ASSABET RIVER AT MAYNARD MA
SUDBURY RIVER AT SAXONVILLE MA
BLACKSTONE RIVER AT WOONSOCKET RI
PAWTUXET RIVER AT CRANSTON RI

IN ADDITION...MANY OTHER SMALLER RIVERS IN CENTRAL AND EASTERN MA
ARE EXPECTED TO CREST ABOVE THEIR ACTION STAGES BUT BELOW FLOOD
STAGE...PRIMARILY IN LOWER MERRIMACK AND SOUTHERN NEW ENGLAND
BASINS. PLEASE REFER TO THE DAILY RIVER AND LAKE SUMMARY /RVDBOX OR
FGUS51 KBOX/ FOR SPECIFIC FORECASTS WHICH WILL BE UPDATED BY MIDDAY.

&&

.CLIMATE...
DAILY RECORD PRECIPITATION FOR FEBRUARY 13TH
BOSTON 1.65 1966 NEW RECORD POSSIBLE TODAY
PROVIDENCE 2.59 1966
HARTFORD 1.69 1966  NEW RECORD TODAY
WORCESTER 3.16 1900

FEBRUARY 12TH 2006 WE HAD RECORD SNOWFALL
BDL 21.9 AND ALSO GREATEST EVER.
BOS 17.5
ORH 16.9
PVD 9.4

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR MAZ002.
     FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR MAZ005>007-009-
     011>021.
     WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR MAZ022>024.
NH...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NHZ011-
     015.
     FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR NHZ012.
     FREEZING RAIN ADVISORY UNTIL 8 PM EST THIS EVENING FOR NHZ012.
RI...FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ231-232-250.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR ANZ233>237.
     SMALL CRAFT ADVISORY FROM 3 AM TO 1 PM EST THURSDAY FOR ANZ230.
     GALE WARNING UNTIL 10 AM EST THURSDAY FOR ANZ254-255.

&&

SYNOPSIS...KJC
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...KJC
AVIATION...KJC/DRAG
MARINE...KJC/DRAG
HYDROLOGY...JWD
CLIMATE...DRAG
Hazardous weather outlook, Feb 13, 11:14 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1114 AM EST WED FEB 13 2008

MAZ002>004-008-010-026-NHZ011-015-141615-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1114 AM EST WED FEB 13 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

IN ADDITION...PERIODS OF HEAVY RAIN MAY CAUSE URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DIFFERENT WEATHER SYSTEM MAY BRING MORE SNOW AND ICE FROM LATE
SUNDAY TO MONDAY. THIS PRECIPITATION WILL CHANGE TO RAIN LATER IN
THE DAY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RIZ008-141615-
BLOCK ISLAND RI-
1114 AM EST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ005>007-013>021-NHZ012-RIZ001>007-141615-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-EASTERN HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
1114 AM EST WED FEB 13 2008

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ANOTHER WEATHER SYSTEM MAY BRING MORE SNOW AND ICE FROM LATE SUNDAY
TO MONDAY. THIS PRECIPITATION IS EXPECTED TO CHANGE TO RAIN ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ009-011-012-141615-
WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
1114 AM EST WED FEB 13 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ANOTHER WEATHER SYSTEM MAY BRING MORE SNOW AND ICE FROM LATE SUNDAY
TO MONDAY. THIS PRECIPITATION IS EXPECTED TO CHANGE TO RAIN ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022>024-141615-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1114 AM EST WED FEB 13 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

IN ADDITION...PERIODS OF HEAVY RAIN MAY CAUSE MINOR URBAN AND POOR
DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN IS AGAIN POSSIBLE SUNDAY NIGHT AND MONDAY WITH A CHANCE OF
MINOR
URBAN AND POOR DRAINAGE FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-141615-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
1114 AM EST WED FEB 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTH GALES ARE POSSIBLE AROUND NANTUCKET TODAY. NORTHWEST GALES ARE
POSSIBLE ON THE WATERS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST GALES ARE POSSIBLE ON MOST OF THE WATERS ON THURSDAY.
NORTHWEST GALES ARE ALSO POSSIBLE ON MOST OF THE WATERS LATE FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ254-255-141615-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1114 AM EST WED FEB 13 2008

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SOUTH GALES ARE POSSIBLE AROUND AND SEAWARD OF NANTUCKET TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NORTHWEST GALES ARE POSSIBLE ON MOST OF THE WATERS ON THURSDAY.
NORTHWEST GALES ARE ALSO POSSIBLE ON MOST OF THE WATERS LATE FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 5:03 PM ESTRiver Flood WarningBOXMiddlesex30 hr
Feb 13, 5:15 PM ESTSpecial Marine WarningBOX90 min

Nearby

River Flood Warnings in Massachusetts, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.